Hypoglycaemia is when you have low blood glucose levels and are usually called 'Hypos'. When having a hypo, you may feel drowsy, confused and in cases of severe hypos you could lose consciousness.
- blurred vision
- mood swings
- lack of concentration
- Check your blood glucose levels every four hours, including during the night
- Check your ketones too, if they are positive call your diabetes specialist nurse or doctor
- It is important that you continue to take insulin or oral diabetes medications, and adjust your dose according to your blood glucose readings. Contact your GP or a member of your diabetes care team if you are in any way unsure what to do about your insulin or tablet dose.
- Drink plenty of water to stay hydrated
- Be aware of signs of hypoglycaemia
- Contact your doctor if you are worried
- If you are being sick or feeling sick, try to replace solid food with soup or yoghurt, or have small starchy snacks.
You can order support materials about hypoglycaemia and sick days with diabetes by calling our Diabetes Care Line on 08000 352525.